MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VIDA BALLOON VALVULOPLASTY CATHETER

BARD PERIPHERAL VASCULAR, INC. VIDA BALLOON VALVULOPLASTY CATHETER
Model Number VDA100202
Medical Device Problem Codes Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a valvuloplasty procedure in a venous stenosis, the ptv balloon allegedly detached and had retraction issues through the sheath.The balloon and sheath were removed together as one unit.A snare device was used to remove the detached material.No further treatment was needed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection found the balloon to be completely detached from the catheter shaft at both balloon weld locations.Additionally the returned balloon segment was inverted and slightly prolapsed at one end.Therefore, the investigation is confirmed for a complete balloon detachment and retraction issues.Resistance during removal of the balloon likely resulted in the identified detachments.However, the definitive root cause for the identified retraction issue or detachment could not be determined based on the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
VIDA BALLOON VALVULOPLASTY CATHETER
Common Device Name
BALLOON VALVULOPLASTY CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7712777
Report Number2020394-2018-01263
Device Sequence Number13815986
Product Code OMZ
UDI-Device Identifier00801741090912
UDI-Public(01)00801741090912
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K131002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Model NumberVDA100202
Device Catalogue NumberVDA100202
Device Lot Number93SC0179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR